Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    jerking toe and muscle jerking at night
    avatar
    An_251020 posted:
    My husband's big toe on his left foot jerks while resting . It is not painful aand stops if he looks at his toe and becomes aware of the jerking. (strange)Once he is not concentrating on it .. the jerking begins again. He also has some other muscles that mildly jerk in his sleep only and sometimes he kicks in a deep sleep. There is slight swelling in the bottom of the leg with the twitching toe. He has sleep apnea (has a apnea machine)and takes Cymbalta and I dont know if either of these are contributors.I did read that Cymbalta could contribute to leg swelling. HIs doctor was not concerned and prescribed Klor-con and Furosemide(lasix). it does not take the swelling away.. but decreases it. I know it could be a symptom of a larger problem.. but for starts ..could it be the cymbalta?
    Reply
     
    avatar
    gagalinda responded:
    Just to add he is 59 years old .
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear An_251020,
    Thank you for your note. It is unlikely that this would be Parkinson's Disease, but toe twitching may represent symptoms from neuropathy or mild dehydration. The dehydration would be unlikely given he is on the diuretic.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center